# SDR CALA9700068

- Difficulty date: January 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N68047
- Make and model: Doug DC-10-10
- Aircraft serial: 47801
- System (JASC): 2722 · Rudder Actuator
- Part: Actuator
- Part number: 2025005009
- Condition: Inoperative
- Location: Rudder
- Part time: 27,156 hours
- Stage of operation: TO
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE AIRCRAFT EXPERIENCED A HARD RIGHT AND VERY ABRUPT RUDDER UNCOMMANDED YAW AT ROTATION ON TAKEOFF.  MAINTENANCE FOUND THE LOWER RUDDER ACTUATOR AT FAULT.  THE LOWER RUDDER ACTUATOR WAS REMOVED AND REPLACED IAW MM 27-23-01.  LEAK AND OPERATIONAL CHECKS WERE GOOD.  A YAW DAMPER TEST WAS PERFORMED AND THE TEST WAS GOOD.  IN ADDITION, A TEST FLIGHT WAS ACCOMPLISHED AND OPERATION WAS NORMAL.  SHOP TEARDOWN BY PARKER HANNIFIN REVEALED EXTERNAL LEAKAGE DUE TO WORN SEAL, ROD END CORROSION, WORN LINK ASSEMBLY, WORN LEVER ASSEMBLY BEARINGS, AND WORN PILLOW BLOCK BEARINGS.
